Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 61, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 29, 2017, 1:13 AM CDT for Erath County, Hood County, Somervell County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2017, 1:13 AM CDT (06:13 UTC)
- Expired
- Mar 29, 2017, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
Counties Erath County, TX, Hood County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 14.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 11:50 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 28, 11:50 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1150 PM CDT Tue Mar 28 2017 .AVIATION... MVFR ceilings continue to work northward from Central Texas and should reach WACO by 06Z and the Metro Terminals around 08Z. The broken line of thunderstorms currently west of the airports will continue moving east and should begin to impact the western airports around 08Z. However, the radar shows that an outflow boundary is getting out ahead of the storms so this should keep storms below severe limits as they move across the metroplex airports. The stronger storms currently across the Concho Valley may impact Waco beginning around 08Z. Gusty winds will be the primary hazard with these storms. All storms should move east of the terminals shortly after sunrise with VFR through the day Wednesday. A gusty southeast wind between 14 and 20 knots sustained will briefly turn to the west and become gusty as the line of storms moves across the region. Once the storms move east of the region Wednesday morning, southerly winds will return between 12 and 15 knots. A cold front will move across the region Wednesday evening and turn the wind to the northwest. && .UPDATE... The line of storms currently in West Texas continues to organize as it moves east. It should reach the western portions of the CWA around 11 PM and the I-35 corridor around 3 to 4 AM unless some cold pooling accelerates portions of the line. Damaging wind and hail will be the primary threats with the squall line. Some brief heavy rainfall is also likely. The storms should weaken as they move east away from the large scale dynamics. A new severe thunderstorm watch is in effect until 4 AM which includes locations from the I-35 corridor westward. This watch replaces the earlier Tornado watch. Other than updating the watch location. No major changes are needed to the forecast at this time. 79 && .PREV DISCUSSION... /ISSUED 723 PM CDT Tue Mar 28 2017/ /ISSUED 340 PM CDT Tue Mar 28 2017/ ...Tornado Watch in effect for areas west and northwest of the Dallas-Fort Worth Metroplex... Convection continues to increase over the Texas Panhandle and South Plains in advance of a deep upper level low, which was centered over New Mexico this afternoon. Storms will gradually spread eastward later this afternoon and this evening in the eastward developing region of good forcing associated with the upper low. Activity will likely initiate along an eastward moving dryline, with individual storms moving generally north-northeast. These storms will are expected to develop upscale into a linear MCS, which will push east across North and Central Texas overnight. Meanwhile, a warm front has taken its time moving north, but appears to have made it north of the I-20 corridor. The boundary will continue to approach the Red River, and may become the focus for a few isolated strong to severe storms. Discrete cells will have the potential for producing large hail, damaging winds and perhaps a tornado. The best potential for thunderstorms this afternoon will likely be over our northwestern counties where the strongest forcing will reside and the surface boundary will be near. As the line progresses east overnight, damaging straight-line winds will be the primary threat. That said, decreasing instability as surface heating wanes could be a factor that helps mitigate the severe potential. The latest hi-res guidance indicates a weakening trend as the line moves east of the I-35 corridor Wednesday morning. The dryline and/or lingering outflow is likely to stall near the far-eastern counties as the upper low continues trekking east across the Southern Plains. Another round of good forcing associated with the upper low will help ignite additional storms in the vicinity of the stalled boundary during the peak heating hours Wednesday. Some of these storms may become severe with large hail and damaging winds. The exact location of the surface boundary will determine where storms initiate, and at this time the highest POPs will be over the eastern-most counties with lower POPs the farther west you go. The upper low center will move east across Oklahoma Wednesday night, which may generate isolated storms along the Red River. Due to the expected low coverage, POPs will remain fairly low. There could be an isolated hail threat due to the cold air aloft but the overall severe threat Wednesday night appears low. Thursday should be a nice day as the upper low moves east and a cold front pushes through the region. This will be short-lived, however, as the next upper level storm system drops quickly southeast from the Pacific Northwest into the Four-Corners region, bringing a quick return to south winds, moisture and warmer weather Friday. This system looks like it will similarly generate multiple rounds of convection from Saturday afternoon through Sunday night. There is still some model uncertainty with regard to the timing and exact path the system will take, but the latest guidance hints that there will again be at least some threat of severe weather this weekend. We may have to also consider the threat for localized flooding to to the multiple precipitation events expected this week. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 83 54 69 52 / 100 40 10 5 5 Waco 65 82 54 73 50 / 100 50 5 5 5 Paris 64 76 54 66 47 / 80 70 30 10 10 Denton 63 80 51 67 47 / 100 40 10 5 5 McKinney 65 78 53 67 48 / 100 50 10 10 5 Dallas 66 82 55 69 52 / 100 50 10 10 5 Terrell 66 79 55 69 48 / 100 60 20 10 5 Corsicana 66 80 56 71 51 / 90 60 20 10 5 Temple 64 82 54 75 51 / 90 50 5 5 5 Mineral Wells 57 81 49 69 47 / 100 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 29, 12:07 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1207 AM CDT Wed Mar 29 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300515- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1207 AM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A line of strong to severe storms will move across the region overnight and will pose primarily a damaging wind threat, although severe hail and isolated tornadoes remain possible. In addition, there will be a threat for localized instances of flash flooding, especially for locales that receive training of storm cells with heavy rainfall associated with the slow-moving, upper level low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will linger on Wednesday mostly along and east of Interstate 35. The threat for severe storms will continue with a risk for damaging winds and perhaps an isolated tornado. A low chance for thunderstorms continues across this area Wednesday night, as the core of the upper low moves across the Southern Plains. These storms will pose a risk for marginally severe hail with the strongest updrafts. Another storm system will bring increasing chances for thunderstorms to the region Saturday through Monday, with the highest coverage Sunday and Sunday night. Strong to severe storms will once again be possible, though many details remain uncertain regarding system and environmental evolution. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible generally along and west of the Interstate 35 corridor through sunrise.
In the hours before
Special weather statement, Mar 28, 10:44 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1044 PM CDT TUE MAR 28 2017
TXZ100-115-129-290430-
Stephens TX-Eastland TX-Young TX-
1044 PM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG...EASTLAND AND STEPHENS
COUNTIES UNTIL 1130 PM CDT...
At 1042 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bomarton to 9 miles west of Fort Griffin
to 8 miles south of Baird. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph and pea size hail will be possible with
these storms. Thunderstorm outflow winds will likely precede any
rain or small hail.
Locations impacted include...
Graham, Breckenridge, Eastland, Cisco, Olney, Ranger, Gorman,
Necessity, Gunsight, Crystal Falls, Newcastle, Carbon and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service in
Fort Worth.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
central and north central Texas.
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9843
3295 9843 3295 9858 3252 9858 3251 9847
3230 9848 3214 9879 3217 9912
TIME...MOT...LOC 0342Z 269DEG 44KT 3350 9948 3289 9939 3227 9939
24-BainSpecial weather statement, Mar 28, 11:36 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1136 PM CDT TUE MAR 28 2017
TXZ100-101-115-116-129-290530-
Palo Pinto TX-Stephens TX-Eastland TX-Young TX-Jack TX-
1136 PM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG...NORTHERN EASTLAND...
SOUTHWESTERN JACK...EASTERN STEPHENS AND WESTERN PALO PINTO COUNTIES
UNTIL 1230 AM CDT...
At 1135 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dundee to 9 miles south of Olney to near
Necessity to near Cisco. Movement was east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms. Strong winds will likely precede any rain or small
hail.
Locations impacted include...
Graham, Eastland, Cisco, Olney, Ranger, Bryson, Possum Kingdom State
Park, Necessity, Gunsight, Strawn, Newcastle and Mingus.
A severe thunderstorm watch remains in effect until 400 AM CDT for
north central Texas.
LAT...LON 3233 9905 3274 9882 3324 9887 3340 9892
3340 9842 3273 9832 3251 9843 3251 9847
3230 9847 3227 9854
TIME...MOT...LOC 0435Z 271DEG 27KT 3372 9895 3324 9881 3274 9876 3240
9895
24-BainSpecial weather statement, Mar 29, 12:11 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1211 AM CDT WED MAR 29 2017
TXZ142-156-290600-
Mills TX-Lampasas TX-
1211 AM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAMPASAS AND MILLS COUNTIES UNTIL
100 AM CDT...
At 1211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elm Grove to 8 miles north of Field Creek
to near Loyal Valley. Movement was east at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lampasas, Goldthwaite, Mullin, Bend, Lometa and Us-
190 Near The San Saba-Lampasses County Line.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service in
Fort Worth.
A severe thunderstorm watch remains in effect until 400 AM CDT for
central Texas.
LAT...LON 3161 9878 3169 9876 3172 9850 3119 9808
3103 9812 3103 9844 3106 9848 3111 9846
3109 9853 3117 9851 3127 9863 3133 9859
3131 9863 3137 9865 3134 9870 3143 9873
3139 9877 3144 9887 3144 9897 3148 9899
TIME...MOT...LOC 0511Z 270DEG 47KT 3144 9898 3102 9890 3054 9895
24-BainSpecial weather statement, Mar 29, 12:16 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1216 AM CDT WED MAR 29 2017
TXZ100-101-116-290615-
Palo Pinto TX-Young TX-Jack TX-
1216 AM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YOUNG...JACK AND PALO
PINTO COUNTIES UNTIL 115 AM CDT...
At 1215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Windthorst to near Graford to
8 miles northwest of Gordon. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mineral Wells, Jacksboro, Graford, Bryson, Gordon, Newport, Strawn
and Mingus.
A severe thunderstorm watch remains in effect until 400 AM CDT for
north central Texas.
LAT...LON 3340 9842 3346 9842 3347 9798 3344 9798
3343 9792 3300 9792 3300 9805 3251 9807
3251 9857 3291 9851 3311 9852 3340 9862
TIME...MOT...LOC 0515Z 263DEG 41KT 3341 9838 3299 9833 3264 9847
24-BainSpecial weather statement, Mar 29, 12:51 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1251 AM CDT WED MAR 29 2017
TXZ141>143-156-157-290645-
Mills TX-Comanche TX-Coryell TX-Lampasas TX-Hamilton TX-
1251 AM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...CORYELL...LAMPASAS...
NORTHEASTERN MILLS AND SOUTHEASTERN COMANCHE COUNTIES UNTIL 145 AM
CDT...
At 1250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Hamilton to 12 miles
southwest of Evant to 8 miles northeast of Tow. Movement was
northeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Copperas Cove, Gatesville, Lampasas, Hamilton, Hico, Kempner, Evant,
Fort Gates and South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
central and north central Texas.
LAT...LON 3178 9853 3192 9821 3192 9820 3202 9800
3167 9777 3171 9769 3155 9758 3130 9773
3107 9790 3106 9791 3104 9791 3103 9844
3104 9844 3105 9846 3125 9835
TIME...MOT...LOC 0550Z 245DEG 48KT 3163 9827 3130 9823 3100 9841
24-BainSpecial weather statement, Mar 29, 1:06 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
106 AM CDT WED MAR 29 2017
TXZ130>132-290630-
Hood TX-Erath TX-Somervell TX-
106 AM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...EASTERN ERATH AND
HOOD COUNTIES UNTIL 130 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Morgan Mill, or 12 miles northeast of
Stephenville, moving northeast at 60 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Stephenville, Granbury, Pecan Plantation, Glen Rose, Lipan, Morgan
Mill, Dinosaur Valley State Park, Oak Trail Shores and Tolar.
A severe thunderstorm watch remains in effect until 400 AM CDT for
central and north central Texas.
LAT...LON 3250 9827 3251 9822 3251 9807 3256 9807
3255 9762 3221 9761 3220 9764 3207 9789
3196 9814 3244 9830
TIME...MOT...LOC 0606Z 233DEG 52KT 3235 9806
24-BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:44 PM CDT | Special Weather Statement | FWD | Eastland, Stephens, Young | 46 min |
| Mar 28, 11:36 PM CDT | Special Weather Statement | FWD | Eastland, Young | 54 min |
| Mar 29, 12:11 AM CDT | Special Weather Statement | FWD | Lampasas, Mills | 49 min |
| Mar 29, 12:16 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 59 min |
| Mar 29, 12:51 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton, Lampasas | 54 min |
| Mar 29, 1:04 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 56 min |
| Mar 29, 1:06 AM CDT | Special Weather Statement | FWD | Erath, Hood, Somervell | 24 min |
| Mar 29, 1:08 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 52 min |
| Mar 29, 1:24 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 36 min |
| Mar 29, 1:25 AM CDT | Tornado Warning | FWD | Erath, Hood, Somervell | 35 min |
| Mar 29, 1:40 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 51 min |
| Mar 29, 1:49 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 41 min |
| Mar 29, 1:51 AM CDT | Special Weather Statement | FWD | Bell | 24 min |
| Mar 29, 2:04 AM CDT | Tornado Warning | FWD | Tarrant | 26 min |
| Mar 29, 2:13 AM CDT | Tornado Warning | FWD | Denton, Tarrant | 18 min |
| Mar 29, 2:14 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hill, Johnson | 61 min |
| Mar 29, 2:22 AM CDT | Special Weather Statement | FWD | Falls, Hill, Limestone, McLennan | 23 min |
| Mar 29, 2:26 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 49 min |
| Mar 29, 2:39 AM CDT | Special Weather Statement | FWD | Milam | 36 min |
| Mar 29, 2:46 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Rockwall | 59 min |
| Mar 29, 2:47 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| Mar 29, 2:50 AM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 55 min |
| Mar 29, 2:52 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 53 min |
| Mar 29, 3:04 AM CDT | Special Weather Statement | FWD | Navarro | 26 min |
| Mar 29, 3:08 AM CDT | Special Weather Statement | FWD | Falls | 37 min |
| Mar 29, 3:16 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 44 min |
| Mar 29, 3:26 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 34 min |
| Mar 29, 3:33 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Leon, Limestone, Milam, Robertson | 57 min |
| Mar 29, 3:41 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson | 34 min |
| Mar 29, 3:50 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 70 min |
| Mar 29, 4:21 AM CDT | Special Weather Statement | FWD | Anderson, Henderson, Leon | 84 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.